Alert archive / California / Wind Advisories in 2014

Wind Advisory 70, NWS Los Angeles, CA

October 21, 2014

NWS Los Angeles, CA issued this wind advisory at Oct 21, 2014, 2:15 PM PDT. It took effect at Oct 21, 2014, 6:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2014, 2:15 PM PDT (21:15 UTC)
In effect from
Oct 21, 2014, 6:00 PM PDT
Expired
Oct 22, 2014, 3:00 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS76 KLOX 212115
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT TUE OCT 21 2014

...GUSTY WINDS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY OVERNIGHT...

.GUSTY NORTHERLY WINDS WILL AFFECT THE SOUTH COAST OF SANTA
BARBARA COUNTY OVERNIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS...AND WILL BEGIN TO DECREASE BY DAYBREAK.

CAZ039-220515-
/O.NEW.KLOX.WI.Y.0070.141022T0100Z-141022T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
215 PM PDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT WEDNESDAY.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH....STRONGEST BELOW PASSES AND CANYONS.

* TIMING...THIS EVENING THROUGH JUST BEFORE SUNRISE.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN MARCOS
  PASS..AND BELOW THE HILLS OF MONTICITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
2 follow-up statements
060 
WWUS76 KLOX 220326
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
826 PM PDT TUE OCT 21 2014

...GUSTY WINDS ACROSS PORTIONS OF THE SANTA YNEZ MOUNTAIN RANGE
AND ADJACENT WIND PRONE CANYONS AND PASSES OF THE SANTA BARBARA
SOUTH COAST THROUGH LATE TONIGHT...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE HILLS ABOVE
AND AROUND MONTECITO THROUGH LATE TONIGHT. THERE WILL CONTINUE TO
BE GUSTY WINDS BETWEEN GAVIOTA AND GOLETA...BUT THE MAIN FOCUS
WILL SHIFT IN AND AROUND THE MONTECITO AREA THIS EVENING THROUGH
LATE TONIGHT. WINDS WILL DECREASE A FEW HOURS AFTER MIDNIGHT. 

CAZ052-221000-
/O.EXB.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
826 PM PDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY.

* WINDS AND TIMING..NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL AFFECT THE SANTA YNEZ RANGE. STRONGEST
  GUSTS WILL OCCUR ABOVE THE HILLS OF MONTECITO OVERNIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  154...ESPECIALLY BELOW SAN MARCOS PASS..AND ABOVE THE HILLS OF
  MONTEICITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-221000-
/O.EXT.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
826 PM PDT TUE OCT 21 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS UP TO 35 MPH THROUGH LATE TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW 
  SAN MARCOS PASS..AND BELOW THE HILLS OF MONTEICITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/SMITH
083 
WWUS76 KLOX 220957
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 AM PDT WED OCT 22 2014

...WIND ADVISORIES ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHERLY
WINDS HAVE DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE
ALLOWED TO EXPIRE. 

CAZ039-052-221100-
/O.EXP.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
257 AM PDT WED OCT 22 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:15 PM PDT, 0 minutes earlier.

Area forecast discussion, Oct 21, 2:15 PM PDT, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT TUE OCT 21 2014

.SYNOPSIS...

HIGH PRESSURE WILL BUILD OVER THE AREA TO BRING A SLIGHT WARMING
TREND THROUGH FRIDAY. AN UPPER LEVEL TROUGH THEN SLIDES THROUGH THE
AREA OVER THE WEEKEND FOR COOLER TEMPERATURES AND POSSIBLY SOME
LIGHT PRECIPITATION NORTH OF POINT CONCEPTION...MAINLY ON SATURDAY.

&&

.SHORT TERM (WED-FRI)...OTHER THAN SOME HIGH CLOUDS CRUISING THROUGH
IN NORTHWESTERLY FLOW...A PRETTY QUIET AFTERNOON ACROSS THE AREA SO
FAR. HEIGHTS HAVE BEGUN TO RISE IN ADVANCE OF SOME BUILDING WEAK
HIGH PRESSURE THAT WILL HELP WARM THINGS THROUGH THE WEEK. SOME OF
THAT WARMING HAS STARTED TODAY ALONG COASTAL AREAS WHILE THE
MOUNTAINS AND DESERTS HAVE ACTUALLY COOLED A FEW DEGREES FROM
YESTERDAY. MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE SUNDOWNER
WINDS THAT SHOULD DEVELOP ONCE AGAIN THIS EVENING OVER THE SANTA
BARBARA SOUTH COAST. NORTH TO SOUTH PRESSURE GRADIENTS ACROSS THE
SOUTH COAST ARE SIMILAR TO LAST NIGHT'S WHEN SOME OF THE HIGHER
AREAS OF MONTECITO EXPERIENCED WIND GUSTS JUST OVER 40 MPH. MODEL
CROSS SECTIONS ARE ALSO VERY SIMILAR FOR TONIGHT SO WIND ADVISORY IS
IN ORDER FOR THE AREA FOR SIMILAR WINDS THAT COULD GUST AS HIGH AS
THE LOW 40S IN THE USUAL SPOTS...DIMINISHING BY SUNRISE. GRADIENTS
WEAKEN TOMORROW NIGHT SO AT THIS TIME NOT EXPECTING WINDS TO RETURN
WED NIGHT.

OTHERWISE...THROUGH FRIDAY...HIGH PRESSURE WILL CONTINUE TO BUILD
OVER THE SOUTHWEST UNITED STATES TO HELP GRADUALLY WARM TEMPERATURES
THROUGH THE WEEK. THURSDAY AND FRIDAY ARE BOTH PRETTY SIMILAR AS FAR
AS HIGH TEMPERATURES GO...SOME SPOTS WARMER FRIDAY...SOME SPOTS A
DEGREE OR TWO COOLER. GENERALLY EXPECT HIGHS TO BE 5 TO 10 DEGREES
ABOVE NORMAL BOTH DAYS.

.LONG TERM (SAT-TUE)...
BY SATURDAY MODELS ARE NOW ALL IN PRETTY GOOD AGREEMENT WITH PLACING
A DIGGING TROUGH JUST OFF THE WEST COAST...AND AT THIS POINT
SWINGING ITS MAIN AXIS THROUGH THE AREA LATE ON SATURDAY. 12Z
GUIDANCE PUSHES A WEAK FRONT THROUGH DURING THE DAY ON
SATURDAY...AND ALTHOUGH MODELS DO PRODUCE SOME LOW POPS OVER AREAS
NORTH OF POINT CONCEPTION ON SATURDAY...FRONT APPEARS PRETTY WEAK
THIS FAR SOUTH WITH BEST QPF WELL NORTH OF OUR AREA INTO NORTHERN
CALIFORNIA. LEFT CURRENT FORECAST OF SLIGHT CHANCE POPS NORTH OF
POINT CONCEPTION AS IS FOR SATURDAY. AT THIS TIME DON'T EXPECT ANY
MEASURABLE PRECIP SOUTH OF THE POINT WITH THIS SYSTEM...ESPECIALLY
GIVEN THE LATEST 12Z ECMWF HAS BACKED OFF ON THE TROF'S INTENSITY
FROM ITS PREVIOUS RUN.

THE PASSING TROUGH WILL HELP DROP TEMPERATURES ACROSS THE AREA ON
SATURDAY AND SUNDAY...WITH HIGHS 10 TO IN SOME PLACES 15 OR SO
DEGREES COOLER THAN HIGHS ON FRIDAY AND PLENTY BELOW
NORMAL...HELPING IT FEEL VERY FALL LIKE. TROUGH AND ASSOCIATED FRONT
WILL ALSO BRING SOME GUSTY NORTHERLY WINDS THROUGH PASSES AND
CANYONS.

SOME VERY MINOR DIFFERENCES BETWEEN GFS AND EC PAST SUNDAY AS FAR AS
THE BRINGING HIGH PRESSURE IN BEHIND SATURDAY'S TROUGH. BUT IN
GENERAL RISING HEIGHTS WILL WARM AFTERNOON TEMPERATURES A FEW
DEGREES EACH DAY ON MONDAY AND TUESDAY. OFFSHORE FLOW WILL BE
STRONGEST ON MONDAY ALTHOUGH NOT MUCH TO SPEAK OF.

&&

.AVIATION...21/1800Z.
THE MARINE LAYER AT KLAX AT 1701Z IS 1500 FEET DEEP AND THE
INVERSION TOP IS AT 2700 FEET WITH A TEMPERATURE OF 18 DEGREES C.

POOR CONFIDENCE IN THE SOUTH COASTAL TAFS AND KPRB TAF FROM
18Z...OTHERWISE GOOD CONFIDENCE IN THE TAFS. MAIN QUESTION FOR LOW
CONFIDENCE TAFS IS WHETHER THERE WILL BE ANY LOW CLOUDS LATE
TONIGHT AND WEDNESDAY.

KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE
OF VFR CONDITIONS TONIGHT AND WEDNESDAY.

KBUR...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT CHANCE
OF BRIEF IFR CONDITIONS LATE TONIGHT AND EARLY WEDNESDAY.

&&

.MARINE...21/200 PM...
GOOD CONFIDENCE IN GALE FORCE WINDS THROUGH LATE TONIGHT ACROSS THE
OUTER WATERS. REASONABLY GOOD CONFIDENCE THAT CONDS ACROSS THE
NORTHERN THIRD OF THE OUTER WATERS WILL INCREASE TO GALE LEVEL THIS
AFTERNOON...THEN CONT THROUGH LATE TONIGHT. GOOD CONFIDENCE IN SCA
CONDITIONS ACROSS THE NRN INNER WATERS THROUGH LATE TONIGHT...FOR
MAINLY SEAS THIS MORNING...THEN WINDS AND SEAS THROUGH LATE TONIGHT.
THERE IS A 60 PERCENT CHANCE OF SC WINDS ACROSS WESTERN PORTIONS OF
THE SBA CHANNEL LATE THIS AFTERNOON AND EVENING.

LARGE AND FAIRLY LONG PERIOD COMBINED SEAS OF 10 TO 15 FEET ACROSS
THE OUTER WATERS...AND 9 TO 12 FEET ACROSS THE NORTHERN INNER
WATERS SHOULD BEGIN TO SUBSIDE TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...JACKSON
AVIATION/MARINE...SWEET
SYNOPSIS...JACKSON/KH

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 21, 6:00 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE OCT 21 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE OCT 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES TONIGHT. THERE WILL
BE A HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS TODAY AND
TONIGHT. THERE IS ALSO A GALE WARNING FOR GALE FORCE WINDS ACROSS
THE OUTER COASTAL WATERS TODAY AND TONIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES THROUGH EARLY
WEDNESDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS ALL
BEACH AREAS THROUGH WEDNESDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SWEET

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:22 PM PDTGale WarningLOX31 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.